Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 17, Issue 4, Pages 779-782
http://dx.doi.org/10.1155/S0161171294001080

Arbitrary squeeze flow between two disks

R. Rukmani1,2 and R. Usha1,2

1Department of Mathematics, Stella Maris College, Madras 600 086, India
2Department of Mathematics, College of Engineering, Anna University, Madras 600 025, India

Received 3 June 1991; Revised 29 December 1992

Copyright © 1994 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A viscous incompressible fluid is contained between two parallel disks with arbitrarily shrinking width h(τ). The solution is obtained as a power series in a single nondimensional parameter (squeeze number) S, for small values of S in contrast to the “multifold” series solution obtained by Ishizawa in terms of an infinite set of nondimensional parameters. The gap width h(τ) is obtained for different states: when the top disk moves with constant velocity, constant force or constant power.